Alert archive / Idaho / Tornado Warnings in 2025
Tornado Warning 3, NWS Pocatello, ID
NWS Pocatello, ID issued this tornado warning at Jun 11, 2025, 4:04 PM MDT for Bonneville County, Caribou County, Idaho. It was in force for 11 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2025, 4:04 PM MDT (22:04 UTC)
- Expired
- Jun 11, 2025, 4:15 PM MDT
- In force
- 11 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.25 in
Counties Bonneville County, ID, Caribou County, ID
The radar
The Pocatello radar (KSFX), 127 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 3:00 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 10.1 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -319 J/kg
- Mixed-layer LCL
- 2311 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
037
WFUS55 KPIH 112204
TORPIH
IDC019-029-112215-
/O.NEW.KPIH.TO.W.0003.250611T2204Z-250611T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Pocatello ID
404 PM MDT Wed Jun 11 2025
The National Weather Service in Pocatello has issued a
* Tornado Warning for...
Northeastern Caribou County in southeastern Idaho...
Southeastern Bonneville County in southeastern Idaho...
* Until 415 PM MDT.
* At 404 PM MDT, a severe thunderstorm capable of producing a tornado
was located near Freedom, or 7 miles southwest of Alpine, moving
east at 45 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
northeastern Caribou and southeastern Bonneville Counties,
including the following locations... Freedom.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4296 11116 4313 11121 4317 11104 4297 11104
TIME...MOT...LOC 2204Z 255DEG 40KT 4307 11109
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
$$
JKeyes1 follow-up statement
523 WWUS55 KPIH 112218 SVSPIH Severe Weather Statement National Weather Service Pocatello ID 418 PM MDT Wed Jun 11 2025 IDC019-029-112227- /O.EXP.KPIH.TO.W.0003.000000T0000Z-250611T2215Z/ Caribou ID-Bonneville ID- 418 PM MDT Wed Jun 11 2025 ...THE TORNADO WARNING FOR NORTHEASTERN CARIBOU AND SOUTHEASTERN BONNEVILLE COUNTIES HAS EXPIRED... The tornadic thunderstorm which prompted the warning has moved out of the warned area. Therefore, the warning has been allowed to expire. A Severe Thunderstorm Watch remains in effect until 900 PM MDT for southeastern Idaho. && LAT...LON 4296 11116 4313 11121 4317 11104 4297 11104 TIME...MOT...LOC 2217Z 255DEG 40KT 4310 11092 $$ JKeyes
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this tornado warning went out at Jun 11, 12:50 PM MDT, 3 hours 14 minutes earlier. Its key messages:
- Marginal risk for severe storms today.
- Isolated thunderstorms Thursday afternoon.
- Flash flood watch over Wapiti burn scar in Custer County this afternoon and evening.
Area forecast discussion, Jun 11, 12:50 PM MDT, 3 hours 14 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 1250 PM MDT Wed Jun 11 2025 .KEY MESSAGES... - Marginal risk for severe storms today. - Isolated thunderstorms Thursday afternoon. - Flash flood watch over Wapiti burn scar in Custer County this afternoon and evening. && .SHORT TERM /THROUGH THURSDAY NIGHT/... Issued at 1238 PM MDT Wed Jun 11 2025 Upper level short wave trof continued to progress east through Idaho this afternoon. Is kicking off fairly widespread showers and thunderstorms with likely the most widespread at trof passage from 2 pm through 6 pm. After 6 pm should be mainly limited to eastern mountains with the main threat wind gusts over 40 mph and small hail. There is a chance for an isolated severe storm and area remains in a marginal risk. Lows tonight in the 40s and 50s. Expect thunderstorm redevelopment Thursday afternoon but not nearly as widespread as today and mainly limited to the mountains. Coverage mainly isolated throughout the day. Highs Thursday in the 70s mountains and 80s valleys. Lows Thursday night in the 40s and 50s. && .LONG TERM /FRIDAY THROUGH TUESDAY/... Issued at 1238 PM MDT Wed Jun 11 2025 The upper level ridge at the end of the near term forecast continues to block lows to the north through the weekend. On Mon, there is a 28 percent chance of the upper level ridge beginning to break down, but 72 percent chance the ridge is still in place. A flatter flow develops on Tue for the majority of solutions, with a 12 percent chance of an open wave being directly overhead. The flat flow continues to be the majority solution, which could lead to light showers and thunderstorms. On either end of the solution spectrum, there is a slightly less than 15 percent risk of that upper level trough still lingering and similarly for a new upper level ridge to build into forecast area. The southerly airflow ahead of the potential trough on Mon will make that day the warmest of the period. Temperatures are in the middle to upper 80s with some small areas reaching 90 deg F at the lower elevations, and upper 70s to lower 80s in the central Idaho mountains. The flatter flow should provide some cloudiness starting Tue to take the edge off temperatures, by 1 to 4 deg F. by Wed it appears the preponderance of the solutions is to return to warming. With the zonal flow period on Tue-Wed, would expect breezy to windy conditions possible, mainly on ridges and in the eastern Magic Valley and lower Snake River plain. && .AVIATION /18Z TAFS THROUGH 18Z THURSDAY/... Issued at 1200 PM MDT Wed Jun 11 2025 TSRA probabilities for the afternoon have increased to the point where PROB30 groups are useful. -SHRA has gone nearly categorical for some this afternoon. By 11/22Z, skies will start to clear from west to east, so first is KBYI, then KSUN, KPIH, KIDA, then KDIJ by 12/03Z. Skies for most will be literally clear, with another feature generating clouds late tonight. KIDA also has a risk of getting some clouds below 2500ft AGL. Wind will be moderately strong in thunderstorms, with gusts to 35KT-40KT. Precipitation has the potential to be moderate to heavy at times, with Precipitable Water as high an inch in the KPIH/KIDA area. Expecting a return of TSRA on Thu afternoon, but no risk of severe TS. && .FIRE WEATHER... Issued at 1256 AM MDT Wed Jun 11 2025 A strong system/trough will move through the area today bringing widespread showers and scattered thunderstorms late this morning into the early evening. Moderate to strong outflows and moderate to large hail are expected with thunderstorms. Also, expect moderate to heavy brief rainfall with thunderstorms. Isolated flooding is possible, especially for the Wapiti burn scar north of Stanley. Temperatures will drop 4 to 8 degrees (70s to 80s) today and Thursday compared to yesterday but temperatures will still be above normal. Isolated thunderstorms are expected Thursday as well. The area begins to dry out again towards the end of the week and into the weekend with temperatures rising back to the 80s and 90s by the weekend. && .PIH WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 9 PM MDT this evening for IDZ072. && SHORT TERM...GK LONG TERM...Messick AVIATION...Messick FIRE WEATHER...TW
In the hours before
Special weather statement, Jun 11, 3:41 PM MDT, 23 minutes before
Special Weather Statement
National Weather Service Pocatello ID
341 PM MDT Wed Jun 11 2025
IDZ068-073>075-112230-
Wood River Foothills ID-Sun Valley Region ID-
Big Lost Highlands/Copper Basin ID-Lost River Valleys ID-
341 PM MDT Wed Jun 11 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN CUSTER...
NORTHWESTERN BLAINE AND WEST CENTRAL BUTTE COUNTIES THROUGH 430 PM
MDT...
At 340 PM MDT, Doppler radar was tracking a cluster of strong
thunderstorms 9 miles east of Trail Creek Pass, or 15 miles northeast
of Sun Valley, moving east at 30 mph.
HAZARD...Wind gusts in excess of 45 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
Locations impacted include...
Ketchum, Sun Valley, Mackay Reservoir, Trail Creek Pass, Copper Basin
Airport, and Twin Bridges Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4359 11456 4398 11421 4399 11369 4362 11361
TIME...MOT...LOC 2140Z 257DEG 49KT 4380 11407
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...45 MPH
GKLocal storm report, Jun 11, 3:46 PM MDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Pocatello ID
346 PM MDT Wed Jun 11 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM Lightning 5 E Arco 43.63N 113.20W
06/11/2025 Butte ID Emergency Mngr
Lightning damage and fire to telephone pole.
&&Local storm report, Jun 11, 3:48 PM MDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Pocatello ID
348 PM MDT Wed Jun 11 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM Tstm Wnd Dmg 5 E Arco 43.63N 113.20W
06/11/2025 Butte ID Emergency Mngr
power outage in portions of Butte County.
&&Local storm report, Jun 11, 3:56 PM MDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Pocatello ID
356 PM MDT Wed Jun 11 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM Tstm Wnd Gst 5 E Lava Hot Springs 42.62N 111.91W
06/11/2025 M76 MPH Caribou ID Mesonet
Fish Creek Summit ITD Mesonet.
&&Local storm report, Jun 11, 3:57 PM MDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Pocatello ID
357 PM MDT Wed Jun 11 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM Tstm Wnd Gst 5 N Grace 42.65N 111.73W
06/11/2025 M47 MPH Caribou ID Mesonet
Gem Valley ITD mesonet.
&&Local storm report, Jun 11, 3:59 PM MDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Pocatello ID
359 PM MDT Wed Jun 11 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM Tstm Wnd Gst 3 N Chilly 44.12N 113.87W
06/11/2025 M55 MPH Custer ID Mesonet
Willow Creek Summit ITD Mesonet.
&&The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 1:05 PM MDT | Special Weather Statement | PIH | Minidoka | 40 min |
| Jun 11, 1:35 PM MDT | Special Weather Statement | PIH | Cassia | 40 min |
| Jun 11, 1:37 PM MDT | Special Weather Statement | PIH | Power | 38 min |
| Jun 11, 1:53 PM MDT | Severe Thunderstorm Warning | PIH | Cassia, Oneida | 37 min |
| Jun 11, 2:15 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Caribou, Power | 45 min |
| Jun 11, 2:24 PM MDT | Severe Thunderstorm Warning | PIH | Cassia, Oneida, Power | 51 min |
| Jun 11, 2:42 PM MDT | Tornado Warning | PIH | Bannock, Oneida, Power | 33 min |
| Jun 11, 2:53 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Bonneville, Caribou | 37 min |
| Jun 11, 3:04 PM MDT | Special Weather Statement | PIH | Custer | 41 min |
| Jun 11, 3:12 PM MDT | Tornado Warning | PIH | Bannock, Caribou, Franklin, Oneida, Power | 33 min |
| Jun 11, 3:13 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Bonneville, Caribou | 47 min |
| Jun 11, 3:14 PM MDT | Severe Thunderstorm Warning | PIH | Custer | 46 min |
| Jun 11, 3:41 PM MDT | Special Weather Statement | PIH | Blaine | 49 min |
| Jun 11, 3:43 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Caribou, Franklin | 47 min |
| Jun 11, 4:39 PM MDT | Special Weather Statement | PIH | Butte | 51 min |
| Jun 11, 5:49 PM MDT | Special Weather Statement | PIH | Clark | 26 min |
Nearby
Tornado Warnings in Idaho, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.